Trying to Get Pregnant

Metformin question

So I just took my first 500mg pill, and my doc wants me to take another one tonight. So my question is, besides expecting to spend most of the day in the bathroom, what should I be expecting?

also my pharmacist says to only take one, and my doc wants me to take two. WWYD?

TIA I am kinda nervous about all this!!

Diabetic, 2IF, PCOS; blessed beyond words to be called "mommy" to Drew (6/30/09) and Alynn (5/16/11).

 Andrew David: mixed receptive/expressive language phonological disorder, sensory processing disorder, Disruptive Behavior disorder-nos and insomnia.


Image and video hosting by TinyPic

Re: Metformin question

  • ams8099ams8099
    10000 Comments Seventh Anniversary
    member

    My doctor had me build my tolerance up. I started with taking 250 mg a day. I took that for a few days then added 250mg, after a few more days I took another 250mg. I keep doing that until I was at my full dosage. 

    If you find that it upsets your stomach too much you can always try something like that! Good luck! 

    Our IVF Miracles! Lilypie Premature Baby tickers
  • I think you are fine to follow the dr's rx. My doctor has me take one 1000mg in the AM and another one in the PM. The first few days upset my stomach but since then I haven't had any undesirable side effects. GL!

    Edit: I started with 500mg twice a day and then after a month went to 1000mg a day.

    DX: PCOS and Septate Uterus

    TTC#1 since June 2009 Hysteroscopic Metroplasty to correct Septate Uterus + 2 Cycles of Clomid + 2 IUIs w/Clomid and Trigger = Our sweet and silly girl born 6/27/11!

    TTC#2 on our own since October 2012

    Shocked to get a BFP on 2/4/13 - Due in September!

    image

    image

  • I also was told to build my tolerance up.

    I have 500 mg tablets. I started with 1 in the AM & 1 in the PM for 2 weeks, then 2-AM/1-PM for 2 weeks, and then the full dose of 2-AM/2-PM

    I also learned that I need to eat something with it. Anything too heavy or greasy still makes me feel sick to my stomach. I also take it in the middle of my meal, not before I eat or after (though DH says that's all in my head, I swear it makes it not nearly as bad).

    BFP #1 - BFP #2 - Blog
    <3 and Luck to my BFPB StephK!!- Emma is here!!


    image

    image

    image 

  • image BonitaKaz:

    I also was told to build my tolerance up.

    I have 500 mg tablets. I started with 1 in the AM & 1 in the PM for 2 weeks, then 2-AM/1-PM for 2 weeks, and then the full dose of 2-AM/2-PM

    I also learned that I need to eat something with it. Anything too heavy or greasy still makes me feel sick to my stomach. I also take it in the middle of my meal, not before I eat or after (though DH says that's all in my head, I swear it makes it not nearly as bad).

    Edit: Also, I have to take it for breakfast and dinner. If I don't have breakfast and take it for lunch I end up with indigestion at night. I suppose it's from taking the doses too close together?

    BFP #1 - BFP #2 - Blog
    <3 and Luck to my BFPB StephK!!- Emma is here!!


    image

    image

    image 

  • Don't be afraid of the medication...the only reason the pharmacist told you to take 1 tablet daily for awhile is because of the upset stomache, bloating and diarrhea (most commonly). Those adverse effects should go away as you continue to take the medication, some doctors like to start small and graduallly increase the dose and others like to jump right in. Just make sure that you take the medication with food, it will help decrease the stomach upset.  Good luck!
    Daisypath Anniversary tickers
    image
    image
  • My full Rx is 1500 a day, but I took one (500) pill a day for about a week before increasing the dose.  That gives you body a chance to get used to the s/e.  I take my full dose all at once at night right before bed along with 2 imodium, it really helps.  It helps to take it at the same time everyday and it helps to not skip any days.  The s/e get worse if you're not consistent with it.  And I would keep some imodium on hand just in case.

    The only effects I've noticed are my bathroom time and weight loss.  I'm finally losing all the weight I gained after coming off bcp.

    If you haven't already, check out soulcysters.com, it's all about pcos.

    Good luck!

    dx PCOS on Metformin
    LO#1 - 19 cycles, 3 IUIs, 1 m/c, gonal-f, ganirelix, ovidrel, progesterone
    Totally worth the wait!
    Getting ready for #2
    Back on Met, PCOS diet, prepping for treatments 1/12

    Good luck to the wonderful ladies of 3T
    Always cheering on my girls Gymnst1013 & MrsJohns
    image
    My Chart / Info for Newbies
  • Thank you ladies for putting me at ease. You dont know how much that means for me!!
    Diabetic, 2IF, PCOS; blessed beyond words to be called "mommy" to Drew (6/30/09) and Alynn (5/16/11).

     Andrew David: mixed receptive/expressive language phonological disorder, sensory processing disorder, Disruptive Behavior disorder-nos and insomnia.


    Image and video hosting by TinyPic

  • I take 1000mg a day also. I was lucky in that I had no side effects from it at all. You may have issues, you may not. I wouldn't automatically assume the worst. I did and was pleasantly surprised, lol. I say take two and call your doctor if you can't deal with the side effects (if there are some).

     Pharmacists don't always know what they're talking about...

    Wedding Countdown Ticker
Sign In or Register to comment.
Choose Another Board
Search Boards